WOMEN'S HEALTH
COMMUNITY
Resistant Yeast Infection
Avatar_n_tn
by Colleen1, Dec 11, 2005
I've had a yeast infection for 6 months (candida glabrata).  I've tried over the counter medications, yogurt, and prescriptions.  I've been on Terconazole (2 wks) twice and oral fluconazole.  I'm now starting oral ketoconazole for 2 wks.  

Does anyone have any experience with this or know what I can try next?  I've been tested for diabetes and HIV.  I'm negative.

Thanks!

Colleen
Related Discussions
Member Comments (41)
Avatar_n_tn
by Sunshine912, Dec 11, 2005
My question to you is are you eating things that have way to much yeast in them. White breads Ect. Ect. Heavy yeast in food can cause you to have recurrent infections. Also heavy antibiotics. You can take medicine for them to clear but if you are not avoiding things with yeast or antibiotics, you will have them again and again. I am not a Dr but I would search the web to see what causes them instead of how you can treat them.
Avatar_n_tn
by dandeelyon, Dec 11, 2005
White breads, etc.. are not typcal causes for recurrent yeast infections.  It's a different type of yeast than what is found in the vaginal cavity.  There is no proven evidence that beer, bread etc.  causes yeast infections.

Are you sexually active?  If so, has your partner been treated for the infection?  My husband and I passed one back and forth for a couple of months before I finally called the dr. who prescribed Diflucan for both of us.

Birth control is another cause for recurrent yeast infections.  Also, chronic antibiotic therapy can also be a risk factor for recurrent yeast infections.  

Sometimes combining the prescription therapy with the over the counter topical cream will clear up the infection.

I really feel for you.  Two months of a yeast infection was enough to drive me crazy.  I can't imagine having one for six months.  I really hope it clears up soon.
Avatar_n_tn
by Sunshine912, Dec 11, 2005
Actually you are wrong because from the time I was 10 years old, all I did was have yeast infections. My mother took me to numerous Dr's. I am now 31. You can tell me that food with yeast do not cause this. They told my mother and me also when I was older that antibiotic, food with yeast and if you wipe the wrong direction or if you where a certain type of underware which is not cotton that all this causes yeast infections. Do not tell me that my comment is not correct. I know the heck what I am talking about because of what I have went through since I was a young child. Do not tell a person they are wrong.
79258_tn?1190634010
by monkeyflower, Dec 11, 2005
I wasn't familiar with candida glabrata, so I looked it up. It seems it's a relatively drug-resistant strain that requires heavy-duty, longer term treatment. I think you should consider working closely with your doctor to treat this, because it might require a combination of medications. It sounds miserable - I hope you feel better soon!
Avatar_n_tn
by AndiJ.78, Dec 11, 2005
I know it seems silly, considering all that I have been readin gon this (wow, talk about some tough stuff, I sincerely feel for you) Have you tried adding acidophilis supplementation to your diet? There are many forms (tablet, liquid, powder) available and many have seen excellent results.

I am not typically one that supports unconventional therapies, but it is a natural way to help treat yeast. It can't hurt to add it, in fact it is highly recommended for anyone using antibiotics to help prevent yeast infections from forming.

As with ANYTHING always clear it with your doctor before trying it or modifying any treatment plan. I did see on website that it advised against pregnant women using it, though I am not sure why.

Good luck, man I hope they get it all cleared up. That has to be absolutely miserable!

Andi
Avatar_n_tn
by Sunshine912, Dec 11, 2005
I am sorry for my above comment with the other posting. I let my feelings get in the way. I hope everything does work out with you and that you get to feeling better.
Avatar_n_tn
by dandeelyon, Dec 12, 2005
I will stick by my statement.  She mentioned a specific type of yeast infection.  I apparently should have made it more clear that I was speaking of that particular infection she was asking about.  I am sorry you were offended.  However, in the particular strain she has, food is not a typical cause.

For the original poster, this link is very informative about the specific strain you have.  It's published by the American Society for Microbiology.  

http://cmr.asm.org/cgi/content/full/12/1/80

I really hope you are able to find some releif soon.
Avatar_n_tn
by JoAnnaRF, Dec 12, 2005
I went to pick up a script once for an antibiotic for something not Gyno related.. My Pharmacist told me to stay away from yogurt while taking the antibiotic as it could easily cause a severe yeast infection. I have found my Pharmacist to be a great source of information, and they know SO much about the affects of meds and foods, and side affects etc.. So you seriously could give the pharmacist a call and bend their ear.. Maybe get some good info since they know what meds you have taken etc.. Pharmacists are VERY educated and offer a wealth of knowledge. Most people don't think to use them in that capacity, but in all actuallity, they have as much if not more education than your physician, and most welcome questions.
Just a suggestion. I sure hope you get some relief soon!
--J
Avatar_n_tn
by lovelamb, Dec 12, 2005
Pardon my blunt response but a clove of garlic put inside of the vagina works miracles on a yeast infection.
Garlic has an anti-fungal property that will clear you up in an instant, no more gross medication. Clean all of the paper fro a clove, remember you'll need to push it back out again when the time comes.
Next time you feel an infection coming, or next time you take antibiotics use garlic to head off an infection.
Also make stick-less yogurt pops and put it in your vagina.
It's cold but actually very soothing, and relief is all we really want right?